Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 460, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 1, 2000, 11:48 AM CST for Lincoln County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 1, 2000, 11:48 AM CST (17:48 UTC)
- Expired
- Nov 1, 2000, 12:15 PM CST
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, OK
The radar
The Norman radar (KTLX), 49 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 011749 SVROKC OKC081-011815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1148 AM CST WED NOV 1 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST LINCOLN COUNTY IN CENTRAL OKLAHOMA * UNTIL 1215 PM CST * AT 1148 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF PRAGUE...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL MOVE OUT OF POTTAWATOMIE COUNTY INTO SOUTHEASTERN LINCOLN COUNTY. * LOCATIONS IN THE WARNING INCLUDE PRAGUE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3548 9699 3548 9679 3548 9662 3575 9662 DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 10:30 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 1, 10:30 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1030 AM CST WED NOV 01 2000 THE BIG LINE OF STORMS THAT HAS BEEN PROGRESSING SLOWLY EAST ACROSS OUR FORECAST AREA THIS MORNING IS NOW MOVING THROUGH NORMAN. SEEMS TO BE A RATHER HEALTHY STORM SYSTEM.... THE FRONT AND UPPER-LEVEL FEATURES SUPPORTING THE STORMS ARE EXPECTED TO CONTINUE TO PROGRESS EAST. AS AFTERNOON DESTABILIZATION OCCURS... STORMS IN THE LINE ARE EXPECTED TO GAIN MORE STRENGTH AND SOME ADDITIONAL SEVERE STORMS WILL BE POSSIBLE. THE ZONES HAVE ALREADY BEEN UPDATED SEVERAL TIMES TO ACCOUNT FOR THE PROGRESSION OF THE LINE OF STORMS... AMONG OTHER THINGS. A PRE-NOON UPDATE WILL BE NEEDED TO DEAL WITH TEMPORAL WORDING. A MENTION OF THE POSSIBILITY OF SEVERE STORMS WILL BE ADDED TO APPROPRIATE ZONE GROUPS IN THE NEXT UPDATE. THE NEXT UPDATE SHOULD BE AVAILABLE AROUND 1045 AM. FCSTID = 23 = CMS .OUN... OK...NONE. TX.H..NONE.
In the hours before
Special weather statement, Nov 1, 6:30 AM CST, 5 hours 18 minutes before
OKZ004>048-050>052-TXZ083>090-011500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 630 AM CST WED NOV 1 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. THE SLIGHT RISK AREA IS MAINLY SOUTH OF INTERSTATE 40 AND EAST OF AN OKLAHOMA CITY TO WAURIKA LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS... ALTHOUGH ISOLATED OCCURRENCES OF LARGE HAIL AND SMALL TORNADOS WILL BE POSSIBLE. SCATTERED THUNDERSTORMS IN NORTHERN OKLAHOMA THIS MORNING COULD PRODUCE SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH. A COLD FRONT IN WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS IS EXPECTED TO MOVE EAST INTO CENTRAL OKLAHOMA BY THIS AFTERNOON. MEANWHILE... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND SOUTHERN PLAINS. IN THE LOWER LEVELS OF THE ATMOSPHERE... GUSTY SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL GULF MOISTURE NORTH INTO THE AREA. DAYTIME HEATING SHOULD CAUSE THE AIRMASS OVER CENTRAL AND SOUTHEAST OKLAHOMA TO BECOME MORE UNSTABLE DURING THE AFTERNOON. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OFo THE FRONT THIS AFTERNOON AND EVENING. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS CENTRAL AND SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 10:24 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 21 min |
| Nov 1, 10:40 AM CST | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 50 min |
| Nov 1, 3:07 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.